Well much resistance arises from over use in the agricultural businesses. Animals are pumped with antibiotics to make them grow faster and more disease free. Some of these bugs like Salmonella get their resistance there and then get transferred to humans ! Eliminate that.
We need to start targeting antibiotic use to specific organisms & infections instead of docs prescribing the latest drug the some Rx detail salesman pushed ( for which the doc might get a kickback).
As far as MRSA, that's due to several things: large concentration of highly pathogenic bugs in a small area - it IS a hospital. Large numbers of sick, read immunologically compromised, people (patients). And the prevalence of antibiotics because that may be the only thing that may save them. Not to mention the genetics of the Staph which is very robust and can adapt and evolve (for all you evolution doubters- its happening right before your eyes !!).
Scarey stuff... but don't ask Congress to act on it. They can't even pass a fscking budget or pay their debts!!!
What I thought was a cold has continued to get worse over the last 10 days, so I finally opted for the doctor She looked me over and decided it was a bacterial infection and jabbed me with cortical steroids to curtail the inflamation and scripted me an anti-biotic I was hitherto unfamiliar
Took my first dose a couple hours ago but my fever has since increased, so I took my usual double-dose of ALEVE (NSAID pain-killer/fever reducer)
Did it just now at my desk, and reckoned I'd look up the AB
I'm afraid I didn't make myself clear. Since I took the first of 10 doses my fever spiked way higher than it had been thus far...no big deal, I simply took a medication that I normally take everyday for pain, that's also a fever reducer, again, it should've been no big deal... accept that the fever-reducer can cause some very very (very) serious side effects WHEN TAKEN IN COMBINATION with the LEVAQUIN which I had not been aware of until after I'd taken The ALEVE.
These possible side effects can be permanent, and can continue to manifest for months even years after discontinuing the over-the-counter pain meds. I practically live on day to day to function.
Among the side effects are permanent double-vision (should go well with my permanent vertigo from my stroke. ) Permanent loss of color perception, Great for an artist, huh? or permanent loss of eyesight (see 1 & 2)
Howzis? Your tendons could spontaneously rupture. especially if you'd been given a corticosterone, like what the doctor injected me with in her office. Especially at risk are patients over 60... I'm 64.
Umm..still not making myself clear... ...I'm NOT afraid of the bacterial infection... I'm scared spitless of the side effects of the combination of drugs I have in my body right now.
I'm just bummed right now. I'll contact the doctor before my next scheduled dose and see if she thinks it's possible to switch to a safer anti-biotic that doesn't carry the potential and frankly unacceptably serious side effects.
Losing my legs or eyesight to cure a pulmonary infection isn't much in the way of a trade-off.
This summer I got what I assumed was a cold, so did what I always do, get some DM cough medicine to calm my cough so I could sleep and take that expensive cold medicine. Then just expected to wait it out. Well after three weeks an not a let up I did something I've not done in my 68 years on this earth. I called my doctor for a cold.
He checked me over and dod a swab to check for pneumonia which was negative and prescribed anti-bionics by pill, codeine cough medicine, and an inhaler. All these new to me for a cold.
After taking all my antibiotics I was still no better, so I called doctors office for more. The nurse told me that the antibiotic keeps working after ivedone taken all the pills and to give it some more tine. I did and got over it. The codeine cough medicine helped a lot. Calmed my cough and let me sleep
If we don't count our blessings We are just wasting our time
I wasn't bothered by the pulmonary infection, but when I realized that it was getting worse rather than better, I chose to go to the doctor rather than wind up in the ER over the weekend.
Yes.. it was the lack of sleep that was wearing me down. When I had my operation, I stopped breathing during the proceedure, and the forced a hose down my throat that seriously messed up my throat for months.. which lead to a lot of further complications... one of which was my inability to communicate, the other was my ability to sleep, since I couldn't lie down without choking. I lived on 5 minute snatches of sleep for well over 2 months, which impaired my ability to undergo physical therapy, which I more or less completed after 2 years, just 2 weeks ago.
IOW.. I really wasn't anxious to go through that again.
The more important issue is the string of medical nightmares I've endured over the years from THE SIDE EFFECTS OF VARIOUS MEDICATIONS is way too long and involved to go into...
IOW.. I really wasn't anxious to go through that again. As I said, Loosing my legs to fight off a pulmonary infection is just not an acceptable trade-off.
Xplain's use of MacNews, AppleCentral and AppleExpo are not affiliated with Apple, Inc. MacTech is a registered trademark of Xplain Corporation. AppleCentral, MacNews, Xplain, "The journal of Apple technology", Apple Expo, Explain It, MacDev, MacDev-1, THINK Reference, NetProfessional, MacTech Central, MacTech Domains, MacForge, and the MacTutorMan are trademarks or service marks of Xplain Corp. Sprocket is a registered trademark of eSprocket Corp. Other trademarks and copyrights appearing in this printing or software remain the property of their respective holders.
All contents are Copyright 1984-2010 by Xplain Corporation. All rights reserved. Theme designed by Icreon.